U.S. doctors online nowAsk doctors free
AL
A 33-year-old female asked:

I had a yeast infection and i treated it for 3 days.the itch cream that i put on the outside of my vagina made it burn.when i was doe with treatment?

2 doctor answers3 doctors weighed in
Dr. Edwin Ishoo
A Verified Doctoranswered
30 years experience
Yeast Infection: Vaginal yeast infections should be treated with anti-fungal creams ( e.g. Monistat, Lotrimin) not with "itch cream" which may be causing dermatitis or further irritation of inflamed skin. I would recommend consulting with your primary care or Gyn for an examination and prescription of proper treatment.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Lori Mcneal
Obstetrics and Gynecology 36 years experience
Yeast infection: Sometimes the ingredients in the creme can cause burning. If there is no redness and you completed the creme that was inserted vaginally, you should discontinue the outside treatment.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 21-year-old female asked:
It's not really my abdomen, further in to my pelvis around my vagina. I had gone to my doctor about it a couple months ago and she said it was a yeast infection so we got that treated and it lasted for a little bit. Started itching and burning again.
Dr. Donald Colantino
Internal Medicine 63 years experience
Groin rash: Yeast infections in the groin region are usually due to friction and moisture. Diabetes is also a cause.. Anityeast cream should clear it again. Avoid... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 32-year-old female asked:
My 3 yr old has a yeast infection it looks red all way down to her bum. White & chunky discharge in vagina and there was some on vulva. I put the external cream on outside and tiny bit inside but not far in at all. She complains cream burns. Normal?
Dr. Jay Park
Dr. Jay Parkanswered
Pediatrics 52 years experience
Your description is not consistent with common manifestation of candidal (yeast) infection in young children. Have your child checked by a pediatric... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 27-year-old female asked:
I have vaginal itching/burning, but tested negative for infection (BV,yeast,STDs). Antifungal cream didn't help either. What else can it be?
Dr. Gregory Lewis
Urology 46 years experience
See below: If BV, yeast, trichomonas, GC, chlamydia and other STDs have been reliably ruled out with both appropriate gyne exam and cultures, then I would next t... Read More
Created for people with ongoing healthcare needs but benefits everyone.
A 31-year-old female asked:
I have been using clotrizone cream and 3day trial monistad for yeast infection prescribed by dr. But now my vigina is irritated and burns and itching. What do I do? Please help. I discontinued the clotrizone cream today and used baseline .
Dr. Hunter Handsfield
Infectious Disease 55 years experience
Contact the doctor: You might need a different medication. Hold off on the treatment for now, contact the doctor who prescribed it and follow his or her advice.
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:
I had an allergic reaction to some vaginal anti-itch cream and I have no clue what to do! my skin is peeling off down there around the area, my clitoris is swollen, it itches, and it hurts so much during sex. I've had a yeast infection before and this doe
Dr. Joy Jackson
Family Medicine 21 years experience
Try : Try over the counter oral Benadryl (diphenhydramine) for the itching and inflammation. There is a chance you may be dealing with an infectious process... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
Last updated Sep 29, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.